Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Seroquel users: a couple of questions (HELP) BarbaraCat

Posted by Sad Panda on July 12, 2004, at 11:23:40

In reply to Re: Seroquel users: a couple of questions (HELP) Sad Panda, posted by BarbaraCat on July 11, 2004, at 14:58:30

> Got a burning question for you Panda. After my recent bad experience with Seroquel, I have to agree with you. AP's are a bit overkill if all one wants is to get some sleep, and who knows what else is brewing in the chemical soup. I'm very curious as to my extreme and immediate reaction. Very difficult waking up, much like when I was taking trazodone. I felt quite depressed and out of it the 4 days I was on 6.25 or 12.5 pm. Very lethargic but jittery at the same time.
>
> My first thought was 'oh, I'm having a bad reaction to a reduction of dopamine - I need that dopamine'. Now, I realize that AP's reduce dopamine as part of their antipsychotic action, but I was under the impression Seroquel was not a heavy dopamine hitter. Also, none of these meds change neurotransmitter/receptor functionality that quickly, so dopamine doesn't seem a likely candidate. So perhaps the path is a similar 5Ht2-a blockade as w/trazodone and remeron, but we're still talking serotonin receptors and there's a lag time. It doesn't happen that quickly. My question is, is there also a histamine release which could account for the groggyness? Might this tie in with a possible dysfunction in my histamine levels? I haven't been tested for any of this but have been following the histadine/methylation theories. I'm also taking lithium and St. John's Wort (which is working surprisingly well). What could be at the root of the severe depression and restlessness I experienced immediately from Seroquel? After not taking it last night, I woke this morning fresh as a daisy and feeling sooooo much better. - Barbara
>
>

Seroquel block Alpha-1 NE receptors the most, so I would possibly blame that. Coming in a close second is it's H1 blockade. At low doses I would say that's all it does as the next receptor is blocks is actually M1, so you'd probably notice a little dry mouth & constipation before 5-HT2A & D2 blockade ever comes to the party.

On this page is a pretty good table showing the differences: http://www.vh.org/adult/provider/psychiatry/CPS/04.html#table2

Cheers,
Panda.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Sad Panda thread:339744
URL: http://www.dr-bob.org/babble/20040712/msgs/365311.html